Oklahoma, 2011

Hail and Damaging Winds in Oklahoma, August 3, 2011

August 3, 2011 · NWS OUN · 21 events in 9 counties and zones

Oppressively hot temperatures that had dominated the weather story during the summer continued into the afternoon of August 3. A weak cold front moved to near the I-44 corridor by late afternoon, with temperatures well over 100 degrees on either side of the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Oppressively hot temperatures that had dominated the weather story during the summer continued into the afternoon of August 3. A weak cold front moved to near the I-44 corridor by late afternoon, with temperatures well over 100 degrees on either side of the boundary. Scattered thunderstorms developed near and north of the front by mid afternoon and continued into the early evening. Some damage was reported with strong winds over southwest Oklahoma City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 3, 11:52 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 3, 11:52 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1252 PM CDT WED AUG 3 2011

.AVIATION...
SURFACE COLD FRONT AND OUTFLOW BOUNDARIES HAVE MOVED INTO THE AREA
AND SHIFTED WINDS TO NORTH/NORTHEAST ACROSS NORTHERN AND CENTRAL
OKLAHOMA. WINDS WILL BE SOMEWHAT VARIABLE NEAR THE BOUNDARIES AS
IT SLOWS DOWN AND IS PUSHED BY ANY THUNDERSTORMS THAT DEVELOP.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...
ESPECIALLY NEAR AND NORTH OF THE BOUNDARIES. AS USUAL... THE
CHANCE OF STORMS AT ANY PARTICULAR TAF SITE IS NOT HIGH ENOUGH TO
WARRANT A TEMPO GROUP... ALTHOUGH ANY STORMS THAT FORM NEARBY WILL
BE CAPABLE OF PRODUCING STRONG WINDS.

&&

.PREV DISCUSSION... /ISSUED 1008 AM CDT WED AUG 3 2011/

UPDATE...
SFC BOUNDARY CONT TO PUSH SOUTH AND SOUTHEAST THIS MORNING AND IS
NEAR THE I-44 CORRIDOR MID-MORNING. SHOULD CONT TO SEE SOME PUSH
INTO AT LEAST EARLY THIS AFTN AND WILL IMPACT TEMPS... ESPECIALLY
ACROSS THE NORTH. HAVE TRIMMED A FEW DEGREES FROM HIGHS ACROSS THE
NORTH... BUT AM HESITANT TO DROP HIGHS AT THIS POINT ACROSS
CENTRAL OR SOUTHERN OKLAHOMA... BUT WILL CONT TO MONITOR. FOR THIS
AFTN WILL NEED TO WATCH AREAS ALONG AND NORTH OF BOUNDARY FOR
POSSIBILITY FOR THE DEVELOPMENT OF A FEW STORMS. STRONG TO
POSSIBLY SEVERE WIND GUSTS WILL BE POSSIBLE.

30

PREV DISCUSSION... /ISSUED 642 AM CDT WED AUG 3 2011/

AVIATION...FRONTAL WIND SHIFT EXTENDED FROM KPNC TO KCSM. A
SHALLOW OUTFLOW BOUNDARY WAS ALSO APPROACHING KOKC AND KOUN...DOWN
TO KLAW AND KSPS. THE OUTFLOW WILL TURN WINDS TO THE NORTHWEST
EARLY IN THE PERIOD. EXPECT THAT MIXING WILL RETURN WINDS TO LIGHT
SOUTHWEST OR LIGHT AND VARIABLE AT KLAW AND KSPS...WHILE THE
APPROACHING FRONTAL BOUNDARY WILL KEEP WINDS TURNING AROUND MORE
TOWARD THE NORTH AT KOKC AND KOUN. MVFR CEILINGS OBSERVED IN THE
POST FRONTAL ENVIRONMENT/HIGHER TERRAIN IN NORTHWEST OKLAHOMA.
THE CEILINGS WILL LIFT BY 15-16 Z. INCLUDED VCTS AT SEVERAL SITES
THIS AFTERNOON...BUT LOW COVERAGE DOES NOT WARRANT TEMPO GROUPS YET.

PREV DISCUSSION... /ISSUED 516 AM CDT WED AUG 3 2011/

DISCUSSION....DISCUSSION...
EXCESSIVE HEAT WARNING EXTENDED THROUGH SATURDAY...

IN THE NEXT FEW DAYS WE WILL SEE SCATTERED THUNDERSTORMS...A FRONTAL
BOUNDARY...AND GENERALLY MORE VARIABLE WEATHER FROM THE RED RIVER TO
THE KANSAS BORDER THAN IN RECENT DAYS. STILL...WE HAVE FAIRLY HIGH
CONFIDENCE THAT THE DAYS WILL CONTINUE TO BE ABNORMALLY HOT...AND
THAT THE THUNDERSTORMS WILL YIELD INSUFFICIENT RAIN/OUTFLOW TO
PROVIDE ANY MEANINGFUL RELIEF. THEREFORE...THE HEAT WARNING WAS
EXTENDED THROUGH SATURDAY.

SURFACE ANALYSIS THIS MORNING PLACED A SLIGHTLY-LESS-HOT FRONT IN
NORTHERN OKLAHOMA FROM PONCA CITY TO FAIRVIEW TO CHEYENNE. A
THUNDERSTORM OUTFLOW BOUNDARY OR GRAVITY WAVE ALSO ENTERING WESTERN
OKLAHOMA AND NORTH TEXAS. THE GRAVITY WAVE SHOULD MOVE EAST
QUICKLY...GENERATING A SHORT LIVED WIND SHIFT...WHILE THE FRONT IS
PREDICTED TO STALL JUST NORTH OF INTERSTATE 40 BY MID MORNING.
LOCATIONS NORTH OF THE FRONT WILL SEE HIGHS OF 102 TO 107 DEGREES...
MAYBE A BIT LESS THAN YESTERDAY. ON THE OTHER HAND...HUMIDITY WILL
REALLY INCREASE...WITH TRAJECTORIES OFF THE CORN BELT OF THE MIDWEST
STATES...BRINGING LOW TO MIDDLE 70S DEWPOINTS TOWARD NORTHERN
OKLAHOMA. THESE WILL MIX OUT SOMEWHAT DURING THE DAY...BUT IT WILL
STILL BE NOTICEABLY VERY HUMID AND DANGEROUSLY HOT. MEANWHILE...SOUTH
OF THE FRONT A LIGHT WEST TO NORTHWEST WIND WILL PROVIDE WEAK
DOWNSLOPE WARMING...WHILE A PLUME OF VERY HOT 850 MB TEMPERATURES IS
ADVECTED IN FROM THE WEST. IT IS HARD TO SAY EXACTLY HOW HIGH
TEMPERATURES CAN GO IN THIS REGIME. IF THE DOWNSLOPE WERE STRONGER
WE MAY HAVE FORECAST THE ALL TIME WARMEST TEMPERATURE AT OKLAHOMA
CITY...113...BUT AS IT STANDS WITH LIGHT WINDS...WE STOPPED JUST
SHORT. SOME LOCATIONS...THOUGH...WILL LIKELY REACH 113...GIVEN THE
NUMBER OF LOCATIONS THAT REACHED 111-112 YESTERDAY.

THE FRONT NEAR I-40 AND MOIST UPSLOPE AGAINST THE HIGH TERRAIN
AROUND ELLIS COUNTY WILL SERVE AS FOCI FOR SCATTERED THUNDERSTORM
DEVELOPMENT EARLY THIS AFTERNOON. WITH STEERING FLOW TOWARD THE
NORTH...STORMS ARE LIKELY TO PROPAGATE INTO THE REGION NORTH OF THE
FRONT...WHERE MOISTURE AND INSTABILITY WILL BE GREATEST.
HENCE...THERE IS SOME THREAT OF DAMAGING MICROBURST WINDS TODAY.

THE FRONT WILL LINGER THROUGH THURSDAY...REINFORCED BY CONVECTIVE
OUTFLOW THAT WILL OCCUR TONIGHT IN KANSAS AND FAR NORTHERN OKLAHOMA.
THE FRONT WILL BEGIN TO LIFT OUT FRIDAY...BUT SCATTERED
THUNDERSTORMS ARE POSSIBLE BOTH DAYS. SURFACE WINDS WILL COME AROUND
TO EASTERLY OR SOUTHERLY...AND THIS WILL SHAVE A COUPLE DEGREES OFF
THE HIGHS. SATURDAY IS STARTING TO LOOK HOTTER THOUGH. THAT IS WHEN
THE NEXT NORTHERN PLAINS TROUGH WILL SWING BY...RESULTING IN A
SUBTLE VEERING OF LOW LEVEL WINDS. IT IS POSSIBLE THAT SATURDAY
COULD BE THE PEAK OF THE EXTREME HEAT EPISODE UNFOLDING THIS WEEK.
AFTER SATURDAY...THERE IS A CONSISTENT MODEL SIGNAL FOR THE RIDGE
CENTER TO MOVE WEST...ALLOWING HEIGHTS TO FALL BY ABOUT 60
DECAMETERS...WHILE NORTHWEST FLOW INCREASES ALOFT. AS OF YET THE
MODELS DO NOT PRODUCE SURFACE NORTHERLIES TO MATCH THE UPPER
PATTERN SHIFT...BUT IT IS LIKELY THAT A FRONT WILL REACH OUR
LATITUDE. COOLING WILL BE AUGMENTED BY OUR DROUGHT STRICKEN
SOIL...BUT WE ARE BRINGING FORECAST TEMPS DOWN CLOSER TO 100
DEGREES IN NORTHERN OKLAHOMA BY MONDAY...AND THOSE COULD GO COOLER
IF THE MODELS START TO CATCH ON AT THE SURFACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  79 106  77 105 /  10  10   0  10
HOBART OK         82 107  81 107 /  10  10   0  10
WICHITA FALLS TX  85 110  83 109 /   0   0   0  10
GAGE OK           77 103  75 105 /  20  10  20  10
PONCA CITY OK     81 103  74 104 /  20  10  20  20
DURANT OK         83 108  82 105 /  10  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR OKZ004>048-
     050>052.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR TXZ083>090.

&&
Hazardous weather outlook, Aug 3, 10:45 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED AUG 3 2011

OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.

DISCUSSION...
A COLD FRONT AND A SERIES OF OUTFLOW BOUNDARIES WILL LIE ACROSS
OKLAHOMA TODAY. THESE BOUNDARIES WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT...AND THE AIRMASS NORTH OF THE FRONT WILL
BE RELATIVELY HUMID AND SOMEWHAT UNSTABLE. THIS WILL PLACE THE
HIGHEST PROBABILITIES OF THUNDERSTORM DEVELOPMENT ACROSS THE CENTRAL
AND NORTHERN PARTS OF OKLAHOMA...MAINLY THIS AFTERNOON AND EVENING.
THE MAIN CONCERNS WILL BE STRONG WINDS...AND HEAVY RAINFALL DUE TO
SLOW MOVEMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR OKLAHOMA AND NORTH TEXAS. AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.

HOT...DRY WEATHER...COMBINED WITH STRESSED AND DORMANT VEGETATION...
WILL RESULT IN A CONTINUED HIGH RISK OF WILDFIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
THROUGH TUESDAY...MAINLY ACROSS THE NORTHERN HALF OF OKLAHOMA.

OTHER HAZARDOUS WEATHER...
THE PERSISTENT HOT WEATHER WILL CONTINUE UNABATED FOR MOST OF
OKLAHOMA AND NORTH TEXAS INTO NEXT WEEKEND. AN EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY.

THE WILDFIRE RISK WILL REMAIN HIGH THROUGH THE PERIOD...ESPECIALLY
ON SATURDAY...WHEN STRONGER WINDS ARE FORECAST.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

CMS/30

In the hours before

Special weather statement, Aug 3, 1:31 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT WED AUG 3 2011

OKZ023-035-032000-
CADDO OK-KIOWA OK-
231 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND KIOWA COUNTIES.

AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF CARNEGIE...MOVING NORTH AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3523 9857 3518 9837 3490 9840 3491 9872

30
Special weather statement, Aug 3, 1:59 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT WED AUG 3 2011

OKZ022-023-035-032030-
CADDO OK-KIOWA OK-WASHITA OK-
259 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...KIOWA AND WASHITA
COUNTIES.

AT 258 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ACROSS
SOUTHWEST CADDO INTO FAR NORHEAST KIOWA AND WASHITA
COUNTIES...MOVING NORTH AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3529 9863 3525 9837 3492 9840 3491 9870

30
Special weather statement, Aug 3, 2:07 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT WED AUG 3 2011

OKZ024-032030-
CANADIAN OK-
307 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN COUNTY.

AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
UNION CITY...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3550 9778 3535 9797 3536 9800 3538 9802
      3537 9809 3539 9817 3563 9800

30
Special weather statement, Aug 3, 2:15 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT WED AUG 3 2011

OKZ025-029-032045-
CLEVELAND OK-OKLAHOMA OK-
315 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA
COUNTIES.

AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOORE...MOVING
NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3519 9747 3526 9756 3528 9756 3530 9758
      3531 9762 3531 9763 3553 9748 3540 9726

30

The radar

The Norman radar (KTLX), 22 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 10 hail. Local standard time, as filed.

Hail, Cleveland

When
August 3, 2:22 PM CST
Where
Cleveland County, 2 mi SW of Moore
Measured
0.75 in hail
Reported by
Public
Coordinates
35.319, -97.515

Thunderstorm Wind, Caddo

When
August 3, 2:25 PM CST
Where
Caddo County, Carnegie
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.100, -98.600

No damage was reported with the wind gust.

Hail, Canadian

When
August 3, 3:01 PM CST
Where
Canadian County, 4 mi SSW of Calumet
Measured
1 in hail
Reported by
Public
Coordinates
35.547, -98.147

Hail, Canadian

When
August 3, 3:12 PM CST
Where
Canadian County, 1 mi NNE of Calumet
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
35.613, -98.113

Thunderstorm Wind, Oklahoma

When
August 3, 3:35 PM CST
Where
Oklahoma County, 3.36 mi WSW of Oklahoma City to 2.17 mi SW of Oklahoma City
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.452, -97.565

The city of Oklahoma City along with local broadcast media reported wind damage along a stretch from around Reno Avenue to SW 22nd Street, and to South Indiana Street. The damage was confined to buildings, trees, and signs, as most residential structures only suffered minor shingle damage. Some of the worst tree damage occurred along Westwood Avenue from Exchange Avenue to SW 19th Street, and along SW 15th Street from Westwood to Pennsylvania Avenues. A two-story apartment building had its roof torn off, but this building had been damage in two prior storms. Numerous commercial buildings suffered at least minor roof damage. Some of the more significant damage occurred near Stockyard City. Falling debris (bricks, etc.) damaged a few adjacent structures and awnings. Numerous power poles were blown down, with over 1700 customers without power for several hours. Monetary damages for this severe wind event were not available.

Hail, Oklahoma

When
August 3, 3:37 PM CST
Where
Oklahoma County, 6 mi W of Oklahoma City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.470, -97.617

The hail was reported near Reno and MacArthur Avenues.

Hail, Oklahoma

When
August 3, 3:42 PM CST
Where
Oklahoma County, 4 mi W of Oklahoma City
Measured
1 in hail
Reported by
Public
Coordinates
35.470, -97.581

The hail was reported near NW 3rd Street and Portland Avenue.

Hail, Oklahoma

When
August 3, 3:46 PM CST
Where
Oklahoma County, 5 mi W of Oklahoma City
Measured
1.75 in hail
Reported by
Public
Coordinates
35.470, -97.599

Hail, Oklahoma

When
August 3, 3:50 PM CST
Where
Oklahoma County, 5 mi WNW of Oklahoma City
Measured
1.25 in hail
Reported by
SHAVE Project
Coordinates
35.498, -97.592

Hail, Oklahoma

When
August 3, 3:50 PM CST
Where
Oklahoma County, 4 mi NW of Oklahoma City
Measured
1 in hail
Reported by
Public
Coordinates
35.511, -97.560

The hail was reported near NW 20th Street and Portland Avenue. The hail lasted for approximately 10 minutes.

Thunderstorm Wind, Noble

When
August 3, 4:00 PM CST
Where
Noble County, 7 mi SSE of Red Rock
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
36.366, -97.132

Hail, Garfield

When
August 3, 5:13 PM CST
Where
Garfield County, (End)vance Afb Enid
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
36.340, -97.920

Penny to occasionally quarter-size hail fell for approximately 15 minutes.

Hail, Dewey

When
August 3, 5:28 PM CST
Where
Dewey County, 4 mi E of Vici
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.150, -99.228

Thunderstorm Wind, Dewey

When
August 3, 5:28 PM CST
Where
Dewey County, 4 mi E of Vici
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
36.150, -99.228

A couple power poles were blown down. Monetary damages were estimated.

Thunderstorm Wind, Woodward

When
August 3, 5:30 PM CST
Where
Woodward County, 2 mi WSW of Woodward
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.419, -99.423

Thunderstorm Wind, Woodward

When
August 3, 5:53 PM CST
Where
Woodward County, 1 mi E of Mooreland
Measured
72 kt (83 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.440, -99.192

Pea-size hail was reported with the wind gust.

Thunderstorm Wind, Woodward

When
August 3, 6:01 PM CST
Where
Woodward County, 2 mi E of Mooreland
Measured
70 kt (81 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.440, -99.174

Pea-size hail was reported with the wind gust.

Thunderstorm Wind, Woods

When
August 3, 6:20 PM CST
Where
Woods County, 16 mi NNE of Freedom
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.984, -98.999

The wind gust was measured at the May Ranch mesonet site.

Thunderstorm Wind, Woods

When
August 3, 6:25 PM CST
Where
Woods County, 16 mi NNE of Freedom
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.984, -98.999

The wind gust was measured at the May Ranch mesonet site.

Thunderstorm Wind, Woods

When
August 3, 6:33 PM CST
Where
Woods County, 2 mi S of Alva
Measured
66 kt (76 mph) measured gust
Reported by
AWOS
Coordinates
36.771, -98.670

Thunderstorm Wind, Woods

When
August 3, 6:35 PM CST
Where
Woods County, 16 mi NNE of Freedom
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.984, -98.999

The wind gust was measured at the May Ranch mesonet site.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343237, 343168, 343169, 343171, 343187, 343189, 343191, 343201, 343202, 343203, 343204, 343207, 343212, 343214, 343215, 343216, 343220, 343223, 343225, 343227, 343229.